MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number 600315422
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 27mm epic plus mitral valve was chosen for mitral valve replacement.However, during implant, holder handle was unstable (wobbling).In addition, the release button on the valve holder was accidentally pressed, and the device was separated.The physician attempted to attach the holder and the device again, but it was not successful.The device has been successfully implanted using ratchet mechanism of the device, and result of cardiac scintigraphy indicated no issues.However, the physician commented it was very stressful experience since the holder handle and the device were unstable (wobbling).There were no adverse patient consequences.The patient condition is stable.The red circle in the attached photo is unstable/wobbling part.
 
Additional Manufacturer Narrative
An event of holder handle was unstable and unable to attach the valve holder to the handle could not be confirmed.The investigation confirmed the device met functional and visual specifications when analyzed at abbott.The holder was securely connected to the test holder handle e-2000 and passed the fuctional testing.Little flaring was observed.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported event could not be conclusively determined; however, abbott is continuing to monitor this issue.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
EPIC PLUS
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20056916
Report Number2135147-2024-04140
Device Sequence Number12671313
Product Code LWR
UDI-Device Identifier05415067033062
UDI-Public05415067033062
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number600315422
Device Lot NumberBR00043641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown